MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® EXTRACTION TOOL, CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® EXTRACTION TOOL, CAPTURING ROD; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® EXTRACTION TOOL, CAPTURING ROD
Medical Device Problem Codes Defective Device (2588); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/01/2024, it was reported by a sales representative via sems-06529172 that an 0857-100 galileo extraction tool was damaged during the case.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged 0857-100 batch 221019 was received for investigation.The device arrived stuck inside the part number 1099-0090 batch 212625.Functional testing was not performed due to the device arrived stuck inside the part number 1099-0090.Upon visual inspection, damage to the shaft and the threaded tip was observed.It was also noted that the device was bent.The most likely cause(s) of the reported failure are user error, misaligned insertion, or excessive force during use.
 
Event or Problem Description
On (b)(6) 2024, during device evaluation of the returned device, it was found that the 0857-100 was stuck inside a 1099-090 galileo lag screw, right, ø10.5mmx90mm.

Brand Name
GALILEO® EXTRACTION TOOL, CAPTURING ROD
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19179675
Report Number1220246-2024-02350
Device Sequence Number12570648
Product Code HSB
UDI-Device Identifier00848665030891
UDI-Public00848665030891
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® EXTRACTION TOOL, CAPTURING ROD
Device Catalogue Number0857-100
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown